A case of acute promyelocytic leukemia showing transient thrombocytosis caused by increased interleukin-6 and thrombopoietin after treatment with all-trans retinoic acid and chemotherapy.

A patient with acute promyelocytic leukemia(APL)treated with all-trans retinoic acid(ATRA)and chemotherapy for remission induction developed marked thrombocytosis after bone marrow recovery. Thrombocytosis also occurred after post remission chemotherapies, although the degree of thrombocytosis gradually decreased. During thrombocytosis, plasma levels of interleukin-6(IL-6)were elevated while those of thrombopoietin(TPO)were not elevated. However, the plasma level of TPO was markedly elevated at the nadir after post remission chemotherapy. These findings suggest that in APL patients, thrombocytosis after treatment with ATRA and or chemotherapy may be caused by increased plasma levels of both of IL-6 and TPO.
AuthorsManabu Kondo, Yoko Nakabayashi, Akiko Sugiyama, Takayuki Tominaga, Kenji Shinohara
JournalGan to kagaku ryoho. Cancer & chemotherapy (Gan To Kagaku Ryoho) Vol. 36 Issue 5 Pg. 827-30 (May 2009) ISSN: 0385-0684 [Print] Japan
PMID19461187 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Antineoplastic Agents
  • Interleukin-6
  • Tretinoin
  • Thrombopoietin
  • Antineoplastic Agents (therapeutic use)
  • Humans
  • Interleukin-6 (blood)
  • Leukemia, Promyelocytic, Acute (blood, complications, drug therapy)
  • Male
  • Middle Aged
  • Thrombocytosis (blood, complications, drug therapy)
  • Thrombopoietin (blood)
  • Tretinoin (therapeutic use)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!

Choose Username:
Verify Password: